High Surf, Orange County Coastal Areas
- When
- April 10, 8:00 AM PST
- Where
- Orange County Coastal Areas forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Newspaper
Waves as high as 9 feet were reported along the Orange County Coast. A man and woman were killed when a large wave swept them off a Newport Beach jetty as they were fishing.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Waves as high as 9 feet were reported along the Orange County Coast. A man and woman were killed when a large wave swept them off a Newport Beach jetty as they were fishing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Apr 10, 3:00 AM PST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT TUE APR 10 2007 .SYNOPSIS... THE MARINE LAYER AND ONSHORE FLOW WILL CONTINUE LOW CLOUDS AND PATCHY FOG WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS... BECOMING PARTLY CLOUDY AFTERNOONS THROUGH MID WEEK. UPPER LEVEL LOW PRESSURE WILL BRING COOLING THURSDAY WITH A FEW LIGHT SHOWERS POSSIBLE. LOCAL STRONG GUSTY WINDS WEDNESDAY AFTERNOON THROUGH THURSDAY...MAINLY IN THE MOUNTAINS AND DESERTS. FAIR AND WARMER FRIDAY AND SATURDAY UNDER HIGH PRESSURE THEN ANOTHER LOW WILL BRING SOME COOLING SUNDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. MODERATE 10 MB ONSHORE FLOW IS MAINTAINING THE DEEP MARINE LAYER AND GUSTY WEST WINDS OVER THE UPPER DESERTS THIS EARLY MORNING. MARINE LAYER SHOULD BREAK UP FOR MOSTLY SUNNY SKIES BY AFTERNOON...BUT WILL FILL IN OVER THE COASTS AND VALLEYS AGAIN TONIGHT. 576 WEST FLOW ALOFT. SLIGHTLY WARMER TEMPS TODAY. 567 TROUGH MOVES DOWN FROM THE NORTH ON WED. THIS TROUGH WILL BRING GUSTY WEST WINDS...COOLING... AND JUST A SLIGHT CHANCE OF SHOWERS WED THRU THU. NEARLY 20 MB OF ONSHORE FLOW INDICATED WED PM AND WED NIGHT...SO HIGH WIND WARNINGS ARE POSSIBLE THEN FOR THE MTS AND DES. WARMER AND SUNNIER FRIDAY AND SAT UNDER 576 NW FLOW ALOFT AND WEAK OFFSHORE FLOW. STILL WARM SAT WITH 576 WEAK TROF DEVELOPING. COOLER SUNDAY AS A DRY COLD FRONT MOVES BY TO THE NORTHEAST. LATEST MODELS HAVE CHANGED...AND NOW SHOW WARM DRY OFFSHORE FLOW FOR EARLY NEXT WEEK. && .AVIATION... 091000Z...MARINE LAYER ABOUT 4500 FT. BASES AROUND 2500 FT WITH LOCAL BASES AT 1500 FT MSL. EXCEPT AREAS OF SCATTERED STRATOCU THIS AFTERNOON WITH MOST OF THE STRATUS UP AGAINST THE MOUNTAINS. STRATUS WILL SPREAD OVER THE AREA BY LATE AFTERNOON THROUGH THE EVENING. STRATUS EXPECTED TO REMAIN SOLID ALL DAY WEDNESDAY WITH NEXT TROUGH DROPPING INTO SOCAL. WINDS AT 5K FT...NORTHWEST 20-25 KT...BECOMING NORTHWEST 10 KT AFTERNOON...THEN WEST 20 KT TONIGHT THROUGH WED AFTERNOON. WINDS AT 10K FT...NORTHWEST 30 KT...BECOMING WEST 30 KT TONIGHT...THEN WEST 40 KT WED AFTERNOON. && .MARINE... WEST SWELL MOVING IN AND SOUTH SWELL WILL INCREASE TODAY. MAY NEED HIGH SURF ADVISORY FOR WEDNESDAY. SWELL BEGINNING TO INCREASE AT SOME BUOYS AND WILL HAVE TO WATCH TODAY IF WEST SWELL IS LARGER THAN EXPECTED. MAY NEED HIGH SURF TODAY FOR SAN DIEGO COUNTY THEN AS SOUTH FILLS IN...IT WILL EXTEND TO ORANGE COUNTY WEDNESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK FOR ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SEE LAXSRFSGX. && PUBLIC...MACKECHNIE AVIATION/MARINE...WHITLOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT TUE APR 10 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-111200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. STRONG NORTHWEST WINDS WEDNESDAY AFTERNOON THROUGH THURSDAY. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND DESERTS WHERE GUSTS OF OVER 50 MPH ARE POSSIBLE. BLOWING DUST AND SAND IS LIKELY IN THE DESERTS. A HIGH RIP CURRENT RISK AT THE BEACHES THROUGH FRIDAY DUE TO LARGE SWELLS FROM BOTH THE SOUTH AND THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
1 high surf. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| High Surf, Orange County Coastal Areas | 2007-04-10 | Male | In Water | Direct | |
| High Surf, Orange County Coastal Areas | 2007-04-10 | Female | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29350.